Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 249, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 7, 2005, 10:31 PM CST for Perry County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2005, 10:31 PM CST (04:31 UTC)
- Expired
- Jan 7, 2005, 11:00 PM CST
- In force
- 29 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Perry County, MS
The radar
The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 8:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 080431 SVRMOB MSC111-080500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1030 PM CST FRI JAN 7 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 1100 PM CST * AT 1027 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHEAST OF NEW AUGUSTA TO WIGGINS...AND MOVING SOUTHEAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE OVER... RURAL SOUTHEASTERN PERRY COUNTY AT 1040 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3143 8886 3093 8912 3094 8887 3122 8886 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 9:00 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 7, 9:00 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 900 PM CST FRI JAN 7 2005 .UPDATE...ZONES AND GRIDS UPDATED TO REFLECT TORNADO WATCH AND TWEAK T/TD CURVE TO FIT CURRENT TRENDS. 16 && .SHORT TERM...A SLOW MOVING FRONT THAT EXTENDED WEST TO EAST ACROSS COASTAL REGIONS OF FCST AREA EARLY THIS MORNING NOW MOVING NORTH INTO CENTRAL PORTIONS OF ALABAMA AS SFC LOW PRESSURE DEVELOPS ALONG CENTRAL TEXAS COAST. THIS FRONT WILL CONTINUE TO MOVE NORTHWARD THROUGH THIS EVENING AS THE SFC LOW LIFTS NORTHEAST INTO MISSISSIPPI IN RESPONSE TO A VIGOROUS SHORTWAVE CURRENTLY ADVANCING EAST ACROSS THE PLAINS STATES. AS THE SFC LOW MOVES NORTHEAST IT WILL ALLOW A WEAK COLD FRONT TO MOVE ACROSS THE FCST AREA LATE TONIGHT AND EARLY SATURDAY BEFORE THIS BOUNDARY ALSO BECOMES STATIONARY OVER THE GULF COASTAL WATERS SOUTH OF THE FCST AREA. RADAR MOSAIC SHOWING NEARLY SOLID LINE OF SHRA AND A FEW TSRA EXTENDING FROM NORTHWEST ALABAMA...ACROSS CENTRAL MISSISSIPPI AND INTO CENTRAL LOUISIANA. AS THE SFC LOW AND ASSOCIATED FRONT MOVES EAST TONIGHT...EXPECT THIS PCPN TO MOVE ACROSS REGION TONIGHT. EXPECT MOST OF PCPN TO BE PRIMARILY RAIN SHOWERS...BUT ISOLATED THUNDER WILL BE POSSIBLE... ESPECIALLY OVER WESTERN ZONES. GOOD CHANCE TO LIKELY POPS EXPECTED OVER WESTERN HALF OF FCST AREA TONIGHT...SPREADING EAST ACROSS EASTERN HALF OF AREA TOWARD DAYBREAK SATURDAY AND THROUGH THE MORNING HOURS. RAINS SHOULD TAPPER OFF BY LATE SATURDAY...WITH MAINLY DRY FCST INTO THE MIDDLE PART OF NEXT WEEK AS HIGH PRESSURE RIDGE DOMINANT FEATURE. CONDITIONS REMAIN FAVORABLE FOR AREAS OF DENSE SEA FOG OVER MARINE AREA AND THE COASTAL LAND ZONES TONIGHT AND EARLY SATURDAY MORNING... BUT SLIGHTLY BETTER MIXING IN ADVANCE OF APPROACHING FRONTAL BOUNDARY MAY RESULT IN FOG BEING LESS WIDESPREAD AND/OR DENSE TONIGHT. WILL CONTINUE FOG WORDING IN FCST AREA HOWEVER AS OVERALL PATTERN STILL SOMEWHAT FAVORABLE. OTHERWISE...TEMP AND WIND FCST TURNED INTO BIGGEST FORECAST HEADACHE THIS PERIOD ESPECIALLY SATURDAY NIGHT AND SUNDAY TIME FRAME. GFS BRINGS FRONTAL BOUNDARY FARTHER SOUTH...WITH ETA HANGING IT UP ALONG THE COAST. FOR NOW LEANED TOWARD THE GFS SOLUTION AS IT HAS BEEN PERSISTENT LATELY...BUT WITHOUT ANY STRONG PUSH ALOFT...WOULD NOT BE TOTALLY SURPRISED TO SEE SOMETHING CLOSER TO THE ETA OCCUR. WITH THE DIFFERENCES MENTIONED ABOVE...MOS TEMP GUIDANCE AS MUCH AS 12 DEGREES DIFFERENT OF SAT NIGHT MIN TEMPS OVER NORTHWESTERN ZONES. COMPROMISED BETWEEN THE TWO...CLOSER TO COOLER MAV NUMBERS...BUT ADJUSTED UP SEVERAL DEGREES MOST LOCATIONS. && .EXTENDED...RIDGING REMAINS IN PLACE OVER THE SOUTHEAST STATES AND WESTERN ATLANTIC THROUGH WEDNESDAY WHILE A LONGWAVE TROF ADVANCES INTO THE WESTERN STATES. THIS SYSTEM ADVANCES ACROSS THE PLAINS LATE WEDNESDAY AND BRINGS A FRONT THROUGH THE FORECAST AREA ON THURSDAY...WITH GOOD AGREEMENT AMONG THE GFS AND CANADIAN GEM. ISOLATED SHOWERS DEVELOP BY WEDNESDAY...POSSIBLY TUESDAY...WITH THE BEST CHANCE FOR CONVECTION ON THURSDAY INTO THURSDAY EVENING WITH THE PASSAGE OF THE FRONT. ISOLATED PATCHES OF RAIN MAY LINGER ON FRIDAY IN THE WAKE OF THE FRONT DUE TO OVERRUNNING UNTIL THE 850 MB TROF MOVES THROUGH. && .MARINE...A WARM FRONTAL BOUNDARY HAS MOVED WELL NORTH OF THE MARINE AREA AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE NORTHWESTERN GULF MOVES NORTHEAST INTO TENNESSEE TONIGHT. AS THIS OCCURS...A WEAK COLD FRONT IS EXPECTED TO SLIP INTO THE COASTAL WATERS SATURDAY... AND BECOME STATIONARY AND DISSIPATE JUST SOUTH OF THE MARINE AREA THROUGH SUNDAY. A HIGH PRESSURE RIDGE WILL REMAIN OVER THE COASTAL WATERS INTO THE MIDDLE PART OF NEXT WEEK WITH A LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW EXPECTED. && .FIRE...NO CONCERNS. && .PRELIMINARY TEMPS / POPS... MOBILE 60 69 51 73 / 60 50 10 10 PENSACOLA 62 70 56 71 / 40 50 10 10 DESTIN 61 69 55 70 / 20 50 20 10 EVERGREEN 57 68 47 74 / 40 50 10 00 WAYNESBORO 52 66 42 72 / 60 30 10 00 CAMDEN 55 67 46 73 / 60 40 10 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. && 12/SHEPHERD
Hazardous weather outlook, Jan 7, 8:50 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 850 PM CST FRI JAN 7 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-080600- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 850 PM CST FRI JAN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...REST OF TONIGHT... A LINE OF THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA DURING THIS EVENING INTO THE OVERNIGHT HOURS...WITH WINDS GUSTING TO 60 MPH THE GREATEST THREAT. AN ISOLATED TORNADO CANT BE RULED OUT. AFTER MIDNIGHT...MORNING FOG IS FORECAST TO LIFT ENTIRELY AFTER 9 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS FORECAST THROUGH WEDNESDAY. A STRONG COLD FRONT...BRINGS THE THREAT OF THUNDERSTORMS TO THE AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THROUGH MIDNIGHT TONIGHT.
In the hours before
Special weather statement, Jan 7, 9:01 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
901 PM CST FRI JAN 7 2005
ALZ051>055-MSZ067-075-076-080330-
CHOCTAW-CLARKE-GREENE-MONROE-PERRY-WASHINGTON-WAYNE-WILCOX-
901 PM CST FRI JAN 7 2005
TORNADO WATCH NUMBER 1 HAS BEEN ISSUED FOR SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA. THIS WATCH IS IN EFFECT THROUGH 2 AM TONIGHT.
COUNTIES IN THE MOBILE AREA OF RESPONSIBILITY INCLUDED IN THIS
WATCH INCLUDE:
IN MISSISSIPPI...
PERRY...GREENE AND WAYNE
IN ALABAMA...
CHOCTAW...CLARKE...MONROE...WASHINGTON...WILCOXNearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.